MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH SOMATOM PERSPECTIVE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH SOMATOM PERSPECTIVE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 10046733
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Device Handling Problem (3265)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Damage to Ligament(s) (1952)
Date of Event 08/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the somatom perspective (de) ct system.An 81-year-old female patient was taken to the hospital's emergency department on (b)(6) 2023, because she reportedly ¿fell sick that day and suddenly fell down¿.She was diagnosed with a covid-19 infection and several ct examinations were planned; face, brain, and lower extremities, as well as abdomen and chest.During the last examination (abdomen and chest), the patient's left arm broke through the plexi-ring of the ct portal (scan window).As a result, the patient suffered a bone fracture of her left forearm as well as soft tissue damage including nerves and fingers.The patient underwent surgery in the hospital after the incident and is recovering in the intensive care unit.This report is submitted with an abundance of caution.
 
Additional Manufacturer Narrative
According to the available information, the patient was not fixed and was advised not to move.She was positioned in head-first scan direction for scanning the abdomen or chest, and her arms were placed on the head arm support cushion.According to the owner¿s manual (instructions for use), the patient should always be observed during all system movements and the operator should press the stop key in urgent situations.Siemens healthineers is conducting a thorough investigation of the reported event.Should the investigation identify a general design, systematic issue, or any other reason as a root cause of this issue, a supplemental report will be filed.Based on the available information the system worked as specified.
 
Additional Manufacturer Narrative
On august 22, 2023, siemens healthineers became aware of additional information that the patient's thumb was amputated due to the reported injury.The patient is still under care at the hospital and has undergone a second surgery.The technical investigation is still ongoing.

Brand Name
SOMATOM PERSPECTIVE
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1~or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1~or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key17642363
Report Number3004977335-2023-00102
Device Sequence Number14850644
Product Code JAK
UDI-Device Identifier04056869013039
UDI-Public04056869013039
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K183548
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10046733
Device Catalogue Number10046733
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2023
Supplement Date Received by Manufacturer08/22/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR
Patient SexFemale